MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG ATLANTIS ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG ATLANTIS ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 3120215
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Weakness (2145)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
X-ray review results: post-op x-ray for c5-6 fusion.The superior screws are very low in the c5 vertebral body and at a flat trajectory.Unknown what type of interbody graft is present.There is a paucity of bone.The plate appears fractured below the c5 screw on ap view.Other: pain, cracking, popping, left upper extremity weakness.H6: product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the r eported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported via a patient call that on (b)(6) 2019 during post-op clinic visit x-ray revealed that the implanted screw was loosened and had not been fused.The patient is suffering from pain, cracking, popping, left upper extremity weakness as a result of this event.Patient underwent physical therapy as well.On (b)(6) 2020 he was scheduled to have ct scans and mri but no new information has been received yet.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
As per patient, on (b)(6) 2020 the patient visited the doctor and his pa, they informed that the hardware from the images taken in july revealed that it was broken.The ct showed that some spot wielding occurred and an incomplete fusion.His only options are to wait for six months to see if more bone growth occurs, or a posterior neck fusion.He is going to wait for six months, post that the hardware removed.He does not want to take the risk of what bone growth or break in surgery.After that he would be a posterior fusion at that point.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ATLANTIS ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key9652133
Report Number1030489-2020-00117
Device Sequence Number1690995
Product Code KWP
UDI-Device Identifier00613994239921
UDI-Public00613994239921
Combination Product (Y/N)N
PMA/510(K) Number
K063100
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3120215
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/03/2020
Supplement Date Received by Manufacturer01/03/2020
02/13/2020
Initial Report FDA Received Date01/31/2020
Supplement Report FDA Received Date01/31/2020
03/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;